question-icon

What could cause confusion and urinary incontinence in an elderly with diabetes?

default
Posted on Tue, 20 Nov 2018
Question: My Mother is 94+ . Is diabetic and takes Starlix twice a day. For the past 2 weeks she has been confused and in pain and sleeping for long periods during the day. During the past 4 or 5 days she has had no bladder control and literally is passing volumes of urine all day and night. My sister with the medical power of attorney took her to Urgent Care and the diagnosis was UTI. I believe her sugar is high. She had these exact symptoms a few months ago.
doctor
Answered by Dr. Noble Zachariah (15 minutes later)
Brief Answer:

Discussion follows.

Detailed Answer:

Hello!

Welcome and thanks for your query.

There are several possibilities for confusion and urine incontinence.

If the UTI was diagnosed with pus cells in the urine examination, it can be the cause. The infection can raise the blood sugar and also high blood sugar increases the chance of UTI.

It is very easy to diagnose high blood sugar by a simple blood sugar examination.

Another reason for confusion in the elderly is low blood sodium (hyponatremia).

Hope I have answered your question.

Regards,

Dr. Noble Zachariah,
Internal Medicine Specialist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2308 Questions

premium_optimized

The User accepted the expert's answer

Share on
What could cause confusion and urinary incontinence in an elderly with diabetes?

Brief Answer: Discussion follows. Detailed Answer: Hello! Welcome and thanks for your query. There are several possibilities for confusion and urine incontinence. If the UTI was diagnosed with pus cells in the urine examination, it can be the cause. The infection can raise the blood sugar and also high blood sugar increases the chance of UTI. It is very easy to diagnose high blood sugar by a simple blood sugar examination. Another reason for confusion in the elderly is low blood sodium (hyponatremia). Hope I have answered your question. Regards, Dr. Noble Zachariah, Internal Medicine Specialist